Duloxetine and tiredness

Hello lovely people! I've been taking Duloxetine for a few months and after the initial 2-3 weeks of side effects it seemed to dramatically decrease my fibro pain levels. However, recently I've become plagued to extreme tiredness so often that it's stopping getting anything done and is a concern for part-time work teaching that I would love to do in my new city. Has anyone had a similar experience with duloxetine? Does anyone have advice on the best time to take it so that you only get sleepy at night? All ideas experiences very welcome!

13 Replies

oldestnewest
  • Hi KeepSmiling17

    I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I have pasted for you below a link to our mother site, FMA UK which hosts loads of useful Fibro information:

    fmauk.org/

    I am so genuinely sorry to read about what is happening for you with your Duloxetine, and tiredness is listed as a side effect. I have never perosnally used this medication myself but if your symptoms persist or get any worse it may be best to talk to your doctor to ensure that this drug is suitable for you?

    I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Hi ive been on delox for a long time when use to it it will not cause you to get sudden tiredness start taking vitamins it takes a little time to build up and get your b12 checked this will make u very tired hope this helps angela

  • I have tried this medication, as well as several others, in order to treat fibro pain. They are supposed to help you sleep by dulling the pain (and many also have a sedative in). With fibro you do not get 'refreshing sleep', and this leads to fatigue. This is why having medication to help you sleep better can be so important.

    However, most of the medications cause me to feel like an absolute zombie within a few weeks of taking them. I get the initial perk from sleeping better, but as the medication builds up in my system, the side-effects become too much. As fatigue is a big issue for me right now, this isn't helpful.

    My doctor tried my on an SSRI to combat this, which is taken in the morning and increases seratonin levels. This allows you to be more alert. There were initial side-effects - dizziness and nausea mainly - but I got used to them. Unfortunately the SSRI I was prescribed began to interact with my other medications in a bad way, so I had to come off ALL my meds for a while. But it may be worth a try as for a few weeks my energy levels were much improved.

  • Hi Blenny - I am the same as you - I am nearly drug free now - just pain killers and the occasional sleeping tablet, also supplements - my doctor is monitoring me every 6 weeks - it very difficult - but had enough of horrendous side effects and being like a "zombie". Neese. x

  • Hi have found it has really helped me don't get too tired. Take mine when I go to bed. Hugs xx

  • I have taken duloxetine for three years , and it is great for nerve pain , but like you I still have tieredness every day , I have tried taking it at all times of the day and night to rid my self of the trierdness but just can't , the best I have got is taking it at 6pm which I do as I need the pain relief, good luck Jacqui

  • Hi KeepSmiling17 welcome to our wonderful forum ☺ I'm sure you will come to find the forum invaluable in chatting to others who are going through the same experience as you, talking to others at different stages of their lives with Fibro and learning from their experiences.

    It does help with the whole process and I wish I had found the site years ago. I have had Fibro for nearly 30 yrs and I'm still learning about it, like we all are.

    I have never taken Duloxotine, so i don't really know but if you have been on them for a few months I doupt if it's this but I'm not a doctor and the best person to put it to, is your doctor really. I take Amitriptyline at night along with other medication that all makes me feel groggy in the morning and I've found that if I take them about 8pm by the morning they are wearing off and I'm more alert. I know a lot of members do the same but, this could interfere with any other meds you take at specific times, so yes, I would speak to GP and see what he or she says.

    I look forward to chatting with you on the forum.

    Peace, love n light

    Jan xx

  • All Praises to God, I'm off all my medication but stil have pain and mobility issues, I just deal with pain and get massage done so I can get up again. I was perscribed duloxine but never took them. They only medication I tpik for 2 months was gabapentin felt like zombie messed with my head so came off them. But ampirtypline been good for me for pain and sleep at night. I used this technique I tried to cope with my pain during the day and get massage done then night take ampitriplin so I can sleep, that was important factor for me. Definitely take supplements I take vitamin b 12 which I've been told it helped moods anD mental state. Hope this helps you. And try having 350 g of spinach for muscle strength and cherries or its juice.

  • Like you I have been taken off all medication, I had an awful time last year with every thing I tried. Duloxatine caused a raised rash up both of my arms, had a bad reaction to gabapentin, and when my GP told me to increase my amytriptaline it made my eyes go blurred. I had also been suffering with incontinence for some time and when I stopped taking the amytriptaline that has gone away.

  • It made me so tired that I felt I could only be awake a couple of hours at a time. I basically wanted to sleep around the clock and had very little motivation. I take every supplement I have ever read that helps with energy or health in general always take b12 nothing stopped the tiredness.

  • I was on Duluxotine for about two years but stopped taking it in January. I was fed up of taking so many Meds and still feeling awful. I couldn't say that Duluxotine was helping me and now off it for five months I notice no difference at all. Perhaps I feel a bit more alert. However, the six weeks tapering off and stopping were an absolute nightmare for me, like the side effects going on them, as you mentioned, but much, much worse. Stopping opioids was a walk in the park compared to stopping Duluxotine and no one warns you. That's just my experience with them, no real benefit, but we are all different and react to different Meds differently. I would chat to your doctor about your concerns. But please be careful if you decide to stop or change from Duluxotine.

    Patrick x

  • Oh my gosh I had to come off them I can't remember why but the withdrawal was horrendous it was like I had a front seat view at a graphic horror at night. It only lasted a few nights but the night terrors were scary. X

  • That was the same for me ,my husband had to physically shake me to bring me round ,also I retained a huge amount of water and had to have more drugs to take it away ,swings and roundabouts 😩

You may also like...